EMAIL THIS PAGE TO A FRIEND

Skinmed

HIV/AIDS Kaposi sarcoma: the Indian perspective.


PMID 24517047

Abstract

A 58-year-old, nonalcoholic, nonsmoker, official in private enterprise presented with a confirmed case of human immunodeficiency virus/acquired immune deficiency syndrome (HIV/AIDS) and an itchy, violaceous skin eruption over the lower part of the left leg. He noticed a change in the color and texture of the skin for the first time 2 years ago. Ever since that time, the eruptions had insidiously progressed. He was started on highly active antiretroviral therapy (HAART), comprising 600 mg of zidovudine, 300 mg of lamivudine, and 600 mg of efavirenz for the past year. Despite the therapy, the lesions continued to progress. He claimed to be very compliant with therapy. In addition, he developed pulmonary tuberculosis during the course of the disease. Accordingly, he was treated with a daily schedule' of antitubercular therapy, comprising 450 mg of rifampicin, 300 mg of isoniazid, 1500 mg of pyrazinamide, and 800 mg of ethambutol for 9 months. He experienced a significant loss of weight and appetite. The patient was a divorcee but refused to divulge any details of his married life after a considerate and focused discussion by a trained counselor on HIV/AIDS. He emphatically denied any extramarital sexual contact, blood transfusion, and surgery in the past. Ultimately, the patient's disease status was defined by HIV viral load (< 20 copy/mL) after obtaining informed consent.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

PHR1292
Zidovudine, Pharmaceutical Secondary Standard; Certified Reference Material
C10H13N5O4